Alert archive / Wisconsin / Flash Flood Warnings in 2023
Flash Flood Warning 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Aug 24, 2023, 6:01 PM CDT for Racine County, Wisconsin. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2023, 6:01 PM CDT (23:01 UTC)
- Expired
- Aug 24, 2023, 8:14 PM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Racine County, WI
The radar
The Milwaukee radar (KMKX), 64 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -557 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted.
753
WGUS53 KMKX 242301
FFWMKX
WIC101-250200-
/O.NEW.KMKX.FF.W.0006.230824T2301Z-230825T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
601 PM CDT Thu Aug 24 2023
The National Weather Service in Milwaukee/Sullivan has issued a
* Flash Flood Warning for...
Northeastern Racine County in southeastern Wisconsin...
* Until 900 PM CDT.
* At 601 PM CDT, gauge reports indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. The expected rainfall rate is 0.75 to 1.25
inches in 1 hour. Additional rainfall amounts of 1 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Racine, Mount Pleasant, Sturtevant, Wind Point, Caledonia, Elmwood
Park, North Bay and Franksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4267 8779 4268 8789 4270 8792 4278 8794
4284 8796 4284 8782 4284 8781 4281 8778
4279 8775 4277 8776 4276 8777 4273 8777
4270 8777
FLASH FLOOD...GAUGE INDICATED
EXPECTED RAINFALL RATE...0.75-1.25 INCHES IN 1 HOUR
$$
MARQUARDT1 follow-up statement
639
WGUS73 KMKX 250114
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
814 PM CDT Thu Aug 24 2023
WIC101-250124-
/O.CAN.KMKX.FF.W.0006.000000T0000Z-230825T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Racine WI-
814 PM CDT Thu Aug 24 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN RACINE COUNTY...
The heavy rain has ended and flooding is no longer expected to pose
a threat.
LAT...LON 4267 8779 4268 8789 4270 8792 4278 8794
4284 8796 4284 8782 4284 8781 4281 8778
4279 8775 4277 8776 4276 8777 4273 8777
4270 8777
$$
BOXELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:52 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 24, 3:52 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
352 PM CDT Thu Aug 24 2023
.SHORT TERM...
(Issued 352 PM CDT Thu Aug 24 2023)
Tonight through Friday night:
Lake breeze/weak surface front has worked its way through
Sheboygan, Ozaukee, and Milwaukee Counties, prompting a
cancellation of the Excessive Heat Warning in Milwaukee County.
Although a brief wobble of this boundary cannot be ruled out,
anticipating heat index values below 100 across the area. Boundary
is slowly progressing southwestward into Racine, but southwesterly
flow is preventing the frontal passage until later this evening,
leading to continued dangerous heat index values. Dangerous heat
remains across the area into this evening.
A few storms are developing in northern portions of the CWA this
evening as the cap breaks along the surface front and lake breeze.
In general, forcing is weak and convection is expected to be
short lived. Still, a couple gustier storms and small hail cannot
be ruled out. Frontal boundary will progress southwestward
through the region through the overnight hours tonight. Expect low
temperatures in the upper 60s.
Dewpoints are expected to remain in the 60s overnight tonight,
with winds decreasing into the late overnight hours. Patchy fog is
therefore possible in southwestern Wisconsin.
A weak warm front will lift into the area Friday morning,
lingering into the afternoon before cold air advection takes
precedence overnight. Slight chances for showers and thunderstorms
are expected throughout the day Friday into Friday evening before
the front clears the region. Expect high temperatures in the lower
to middle 80s, with lows in the lower 60s.
MH
&&
.LONG TERM...
(Issued 352 PM CDT Thu Aug 24 2023)
Saturday through Thursday:
Temperatures will be cooler than in previous days moving into the
weekend, with high pressure bringing drier conditions.
On Monday, temperatures will warm slightly with an oncoming trough
and low pressure system. Monday evening transitioning into
Tuesday morning will see the passage of a cold front, with
associated chances of rain on Monday evening.
For the remainder of the forecast period, high pressure will move
in behind the retreating low pressure system. Wednesday
temperatures will remain cooler, and increase moving into
Thursday.
Gertonson
&&
.AVIATION...
(Issued 352 PM CDT Thu Aug 24 2023)
A few showers and storms are developing as a weak cold front
drapes southward across central Wisconsin and the lake breeze
pushes inland. Generally VFR conditions, with local MVFR
conditions in areas of showers and thunderstorms and near the
lakeshore. Frontal passage this evening into tonight will lower
ceilings to IFR overnight. Patchy fog is also possible overnight,
especially in southwestern Wisconsin where humidity values remain
higher and winds decrease during the overnight hours.
Friday, expect ceilings to slowly rise into MVFR conditions by
midday and into VFR during the afternoon. A few showers and
thunderstorms are possible along a weak warm front during the
afternoon and evening, although coverage looks to remain
scattered to isolated.
Generally light northerly winds are expected throughout the time
frame.
MH
&&
.MARINE...
(Issued 352 PM CDT Thu Aug 24 2023)
Low pressure will sink southeastward away from the lake this
evening, with breezy, northerly winds increasing this evening into
tonight. Areas of dense fog this evening across southern portions
of the lake will become patchy as winds increase overnight. In
addition, a few showers and thunderstorms are expected into this
evening. High pressure will then bring lighter winds on Friday,
with northerly winds picking back up Friday night into Saturday as
high pressure builds over Ontario. A few thunderstorms are
possible Friday afternoon into Friday night.
MH
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Warning...WIZ056-WIZ057-WIZ058-WIZ059-WIZ062-
WIZ063-WIZ064-WIZ065-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-
WIZ072 until 7 PM Thursday.
Heat Advisory...WIZ046-WIZ047-WIZ051 until 7 PM Thursday.
LM...Dense Fog Advisory...LMZ643-LMZ644-LMZ645-LMZ669-LMZ671-LMZ673-
LMZ675-LMZ870-LMZ872-LMZ874-LMZ876 until 5 PM Thursday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 24, 2:15 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 215 PM CDT Thu Aug 24 2023 WIZ046-047-051-052-056>060-062>072-251915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 215 PM CDT Thu Aug 24 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Dangerously hot and humid conditions are expected across southern Wisconsin again today, with max heat indices of 110 to 115 degrees across much of the area. An isolated thunderstorm or two cannot be ruled out this evening in far southeastern Wisconsin. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a slight chance for thunderstorms Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-251915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 215 PM CDT Thu Aug 24 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Areas of dense fog are expected into this evening. A Dense Fog Advisory has been issued and is in effect through 5 PM CDT. Patchy fog is expected again tonight, so an extension to this advisory is possible. An isolated thunderstorm or two cannot be ruled out this evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a slight chance for thunderstorms Friday evening. Breezy northeast winds and building waves may reach Small Craft Advisory levels on Saturday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-251915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 215 PM CDT Thu Aug 24 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Patchy fog will be possible across the lake today into tonight. Areas of dense fog are expected into this evening. A Dense Fog Advisory is in effect through 5 PM CDT in portions of southern Lake Michigan. Patchy fog may remain into the overnight hours, with an extension to this advisory possible. There is a slight chance for thunderstorms this evening across southern portions of the lake. .DAYS TWO THROUGH SEVEN...Friday through Thursday There will be a small chance for storms again Friday afternoon and evening. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 24, 3:52 PM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 352 PM CDT Thu Aug 24 2023 WIZ058-242115- Dodge WI- 352 PM CDT Thu Aug 24 2023 ...A strong thunderstorm will impact portions of southeastern Dodge County through 415 PM CDT... At 352 PM CDT, Doppler radar was tracking a strong thunderstorm near Hustisford, or near Juneau, moving east at 25 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Juneau, Hustisford, Ashippun, Rubicon, Lebanon, Woodland, Neosho, Richwood, and Clyman. This includes Wisconsin Highway 26 between mile markers 47 and 53. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4324 8881 4341 8874 4337 8843 4320 8844 TIME...MOT...LOC 2052Z 286DEG 23KT 4331 8868 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH MARQUARDT
Local storm report, Aug 24, 4:29 PM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
429 PM CDT Thu Aug 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM Hail 3 NE New Berlin 43.00N 88.09W
08/24/2023 E0.75 inch Waukesha WI Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, Aug 24, 5:16 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
516 PM CDT Thu Aug 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Hail 2 SE Franklin 42.87N 87.98W
08/24/2023 E0.75 inch Milwaukee WI Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, Aug 24, 5:44 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
544 PM CDT Thu Aug 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail 2 SSW Oak Creek 42.86N 87.90W
08/24/2023 E1.25 inch Milwaukee WI Public
Twitter report of half dollar sized hail
with attached photo.
&&Local storm report, Aug 24, 5:55 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
555 PM CDT Thu Aug 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Hail Caledonia 42.81N 87.93W
08/24/2023 E1.00 inch Racine WI Public
Size est by picture. Time est by radar.
&&Local storm report, Aug 24, 5:59 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
559 PM CDT Thu Aug 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Tstm Wnd Gst 2 WSW North Bay 42.76N 87.81W
08/24/2023 M54 MPH Racine WI ASOS
Racine Airport.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:40 AM CDT | Marine Dense Fog Advisory | MKX | 12 hr | |
| Aug 24, 1:06 PM CDT | Marine Dense Fog Advisory | MKX | 8 hr | |
| Aug 24, 3:52 PM CDT | Special Weather Statement | MKX | Dodge | 23 min |
| Aug 24, 4:18 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 42 min |
| Aug 24, 4:34 PM CDT | Special Marine Warning | MKX | 41 min | |
| Aug 24, 4:49 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 41 min |
| Aug 24, 4:51 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine, Waukesha | 39 min |
| Aug 24, 5:04 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 41 min |
| Aug 24, 5:15 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 24, 5:26 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 49 min |
| Aug 24, 5:28 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine | 47 min |
| Aug 24, 5:47 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Racine | 118 min |
| Aug 24, 6:08 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 52 min |
| Aug 24, 6:11 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 30 min |
| Aug 24, 6:33 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 42 min |
Nearby
Flash Flood Warnings in Wisconsin, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.